Alert archive / Idaho / Winter Storm Warnings in 2005
Winter Storm Warning 2, NWS Pocatello, ID
NWS Pocatello, ID issued this winter storm warning at Dec 27, 2005, 3:47 PM MST. It took effect at Dec 27, 2005, 5:00 PM MST. It was in force for 39 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2005, 3:47 PM MST (22:47 UTC)
- In effect from
- Dec 27, 2005, 5:00 PM MST
- Expired
- Dec 29, 2005, 8:00 AM MST
- In force
- 39 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KPIH 272247 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 347 PM MST TUE DEC 27 2005 ...POWERFUL WINTER STORM TO IMPACT THE REGION TONIGHT THROUGH WEDNESDAY NIGHT... .A VERY WET AND VERY STRONG WINTER STORM WILL ENTER CENTRAL IDAHO THIS EVENING AND SPREAD RAIN AND HIGH ELEVATION SNOW INTO EASTERN IDAHO. THE STORM WILL STAY OVER THE REGION THROUGH WEDNESDAY NIGHT. THE SNOW LEVEL WILL STAY AROUND THE 7500 FOOT ELEVATION THROUGH AT LEAST WEDNESDAY AFTERNOON. ON WEDNESDAY NIGHT THE STORMS COLD FRONT WILL CROSS EASTERN IDAHO...LOWERING THE SNOW LEVEL AND BRINGING STRONG WINDS WHICH WILL CAUSE LOW VISIBILITIES DUE TO BLOWING AND DRIFTING OF SNOW. MOTORISTS PLANNING TRAVEL THROUGH CENTRAL AND EASTERN IDAHO CAN EXPECT MUCH SLOWER TRAVELING SPEEDS AND EVEN TEMPORARY ROAD CLOSURES IF THE ROAD REACHES A HIGH ENOUGH ELEVATION. THIS STORM IS THE FIRST IN A SERIES OF THREE STORMS THAT WILL AFFECT IDAHO IN THE NEXT SEVEN DAYS. IDZ018-031-280700- /O.UPG.KPIH.WS.A.0004.051228T0000Z-051229T1200Z/ /O.NEW.KPIH.WS.W.0002.051228T0000Z-051229T1200Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM... BELLEVUE 347 PM MST TUE DEC 27 2005 ...WINTER STORM WARNING IN EFFECT UNTIL 5 AM MST THURSDAY ABOVE 7500 FEET ELEVATION... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A STRONG PACIFIC STORM WILL BRING 8 TO 20 INCHES OF SNOW AT ELEVATIONS ABOVE 7500 FEET ELEVATION...AND LESSER AMOUNTS AT LOWER ELEVATIONS...TO THE SAWTOOTH MOUNTAINS AND THE BIG AND LITTLE WOOD RIVER BASINS. ON WEDNESDAY NIGHT...STRONG WINDS WILL ALSO DEVELOP. THIS WILL CAUSE BLOWING AND DRIFTING OF SNOW...ADDING TO THE ALREADY HAZARDOUS CONDITIONS. IF TRAVEL IS NECESSARY...MOTORISTS SHOULD BE PREPARED FOR SEVERE WINTER WEATHER CONDITIONS. DRESS WARMLY AND MAKE SURE YOUR CAR IS IN GOOD RUNNING CONDITION. BE SURE THAT YOUR CAR IS WINTERIZED AND THAT BRAKES...LIGHTS...BATTERY...EXHAUST...HEATER CONNECTIONS...DEFROSTER...AND WINDSHIELD WIPERS ARE IN GOOD WORKING ORDER. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IDZ019-280700- /O.UPG.KPIH.WS.A.0004.051228T0000Z-051229T1200Z/ /O.NEW.KPIH.WS.W.0002.051228T0300Z-051229T1500Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY 347 PM MST TUE DEC 27 2005 ...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST THURSDAY ABOVE 7500 FEET ELEVATION... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A STRONG PACIFIC STORM WILL BRING 8 TO 10 INCHES OF SNOW AT ELEVATIONS ABOVE 7500 FEET ELEVATION...AND LESSER AMOUNTS AT LOWER ELEVATIONS...TO THE UPPER SNAKE HIGHLANDS. ON WEDNESDAY NIGHT...STRONG WINDS WILL ALSO DEVELOP. THIS WILL CAUSE BLOWING AND DRIFTING OF SNOW...ADDING TO THE ALREADY HAZARDOUS CONDITIONS. NEARLY ONE THIRD OF PEOPLE KILLED IN WINTER STORMS DIE IN VEHICLES FROM EXPOSURE. SHOULD YOU BECOME STRANDED IN YOUR CAR...STAY IN YOUR VEHICLE. REMAIN VISIBLE TO RESCUERS BY ATTACHING A BRIGHTLY- COLORED CLOTH TO YOUR ANTENNA...AND KEEP THE OVERHEAD LIGHT ON. DO NOT RUN YOUR ENGINE MORE THAN 10 MINUTES EVERY HOUR...AND MAKE SURE ICE OR SNOW DOES NOT BLOCK YOUR EXHAUST. MOVE YOUR ARMS AND LEGS TO KEEP BLOOD CIRCULATING. KEEP ONE WINDOW SLIGHTLY OPEN TO LET FRESH AIR IN. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MESSICK
6 follow-up statements
000 WWUS45 KPIH 280503 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1003 PM MST TUE DEC 27 2005 ...POWERFUL WINTER STORM TO IMPACT THE REGION TONIGHT THROUGH WEDNESDAY NIGHT... .A VERY WET AND STRONG WINTER STORM WILL ENTER CENTRAL IDAHO TONIGHT AND SPREAD RAIN AND HIGH ELEVATION SNOW INTO EASTERN IDAHO. THE STORM WILL STAY OVER THE REGION THROUGH WEDNESDAY NIGHT. SNOW LEVELS WITH THIS SYSTEM WILL STAY AROUND THE 7500 FOOT ELEVATION THROUGH AT LEAST WEDNESDAY AFTERNOON. ON WEDNESDAY NIGHT A COLD FRONT WILL CROSS EASTERN IDAHO...LOWERING THE SNOW LEVEL TO NEAR THE SURFACE AT ALL LOCATIONS AND USHERING IN STRONG WINDS WHICH WILL CAUSE LOW VISIBILITIES DUE TO BLOWING AND DRIFTING OF SNOW. MOTORISTS PLANNING TRAVEL THROUGH CENTRAL AND EASTERN IDAHO CAN EXPECT MUCH SLOWER TRAVELING SPEEDS AND EVEN TEMPORARY ROAD CLOSURES IF THE ROAD REACHES A HIGH ENOUGH ELEVATION. THIS STORM IS THE FIRST IN A SERIES OF THREE STORMS THAT WILL AFFECT IDAHO IN THE NEXT SEVEN DAYS. IDZ018-031-281400- /O.CON.KPIH.WS.W.0002.000000T0000Z-051229T1200Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM... BELLEVUE 1003 PM MST TUE DEC 27 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY. A STRONG PACIFIC STORM WILL BRING 8 TO 20 INCHES OF SNOW AT ELEVATIONS ABOVE 7500 FEET ELEVATION...AND LESSER AMOUNTS AT LOWER ELEVATIONS...TO THE SAWTOOTH MOUNTAINS AND THE BIG AND LITTLE WOOD RIVER BASINS. ON WEDNESDAY NIGHT...STRONG WINDS WILL ALSO DEVELOP. THIS WILL CAUSE BLOWING AND DRIFTING OF SNOW... ADDING TO THE ALREADY HAZARDOUS CONDITIONS. IF TRAVEL IS NECESSARY...MOTORISTS SHOULD BE PREPARED FOR SEVERE WINTER WEATHER CONDITIONS. DRESS WARMLY AND MAKE SURE YOUR CAR IS IN GOOD RUNNING CONDITION. BE SURE THAT YOUR CAR IS WINTERIZED AND THAT BRAKES...LIGHTS...BATTERY...EXHAUST...HEATER CONNECTIONS...DEFROSTER...AND WINDSHIELD WIPERS ARE IN GOOD WORKING ORDER. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IDZ019-281400- /O.CON.KPIH.WS.W.0002.000000T0000Z-051229T1500Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY 1003 PM MST TUE DEC 27 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY. A STRONG PACIFIC STORM WILL BRING 8 TO 10 INCHES OF SNOW AT ELEVATIONS ABOVE 7500 FEET ELEVATION...AND LESSER AMOUNTS AT LOWER ELEVATIONS...TO THE UPPER SNAKE HIGHLANDS. ON WEDNESDAY NIGHT...STRONG WINDS WILL ALSO DEVELOP. THIS WILL CAUSE BLOWING AND DRIFTING OF SNOW...ADDING TO THE ALREADY HAZARDOUS CONDITIONS. NEARLY ONE THIRD OF PEOPLE KILLED IN WINTER STORMS DIE IN VEHICLES FROM EXPOSURE. SHOULD YOU BECOME STRANDED IN YOUR CAR... STAY IN YOUR VEHICLE. REMAIN VISIBLE TO RESCUERS BY ATTACHING A BRIGHTLY- COLORED CLOTH TO YOUR ANTENNA...AND KEEP THE OVERHEAD LIGHT ON. DO NOT RUN YOUR ENGINE MORE THAN 10 MINUTES EVERY HOUR...AND MAKE SURE ICE OR SNOW DOES NOT BLOCK YOUR EXHAUST. MOVE YOUR ARMS AND LEGS TO KEEP BLOOD CIRCULATING. KEEP ONE WINDOW SLIGHTLY OPEN TO LET FRESH AIR IN. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
000 WWUS45 KPIH 281105 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 405 AM MST WED DEC 28 2005 ...POWERFUL WINTER STORM TO IMPACT THE REGION TODAY THROUGH TONIGHT... .A VERY WET AND STRONG WINTER STORM WILL ENTER CENTRAL IDAHO TODAY AND SPREAD RAIN AND HIGH ELEVATION SNOW INTO EASTERN IDAHO. THE STORM WILL STAY OVER THE REGION THROUGH TONIGHT. SNOW LEVELS WITH THIS SYSTEM WILL RISE TO AROUND THE 7500 FOOT ELEVATION THIS AFTERNOON INTO EARLY TONIGHT. A COLD FRONT WILL CROSS EASTERN IDAHO AROUND MIDNIGHT...LOWERING THE SNOW LEVEL TO THE VALLEY FLOORS AND USHERING IN STRONG WINDS WHICH WILL CAUSE LOW VISIBILITIES DUE TO BLOWING AND DRIFTING OF SNOW. MOTORISTS PLANNING TRAVEL THROUGH CENTRAL AND EASTERN IDAHO CAN EXPECT MUCH SLOWER TRAVELING SPEEDS AND EVEN TEMPORARY ROAD CLOSURES IF THE ROAD REACHES A HIGH ENOUGH ELEVATION. THIS STORM IS THE FIRST IN A SERIES OF THREE STORMS THAT WILL AFFECT IDAHO IN THE NEXT SEVEN DAYS. IDZ018-031-282315- /O.CON.KPIH.WS.W.0002.000000T0000Z-051229T1200Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM... BELLEVUE 405 AM MST WED DEC 28 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY. A STRONG PACIFIC STORM WILL BRING 8 TO 20 INCHES OF SNOW AT ELEVATIONS ABOVE 7500 FEET ELEVATION...AND LESSER AMOUNTS AT LOWER ELEVATIONS...TO THE SAWTOOTH MOUNTAINS AND THE BIG AND LITTLE WOOD RIVER BASINS. TONIGHT...STRONG WINDS WILL ALSO DEVELOP. THIS WILL CAUSE BLOWING AND DRIFTING OF SNOW... ADDING TO THE ALREADY HAZARDOUS CONDITIONS. IF TRAVEL IS NECESSARY...MOTORISTS SHOULD BE PREPARED FOR SEVERE WINTER WEATHER CONDITIONS. DRESS WARMLY AND MAKE SURE YOUR CAR IS IN GOOD RUNNING CONDITION. BE SURE THAT YOUR CAR IS WINTERIZED AND THAT BRAKES...LIGHTS...BATTERY...EXHAUST...HEATER CONNECTIONS... DEFROSTER...AND WINDSHIELD WIPERS ARE IN GOOD WORKING ORDER. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IDZ019-282315- /O.CON.KPIH.WS.W.0002.000000T0000Z-051229T1500Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY 405 AM MST WED DEC 28 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY. A STRONG PACIFIC STORM WILL BRING 8 TO 10 INCHES OF SNOW AT ELEVATIONS ABOVE 7500 FEET ELEVATION...AND LESSER AMOUNTS AT LOWER ELEVATIONS...TO THE UPPER SNAKE HIGHLANDS. TONIGHT...STRONG WINDS WILL ALSO DEVELOP. THIS WILL CAUSE BLOWING AND DRIFTING OF SNOW...ADDING TO THE ALREADY HAZARDOUS CONDITIONS. NEARLY ONE THIRD OF PEOPLE KILLED IN WINTER STORMS DIE IN VEHICLES FROM EXPOSURE. SHOULD YOU BECOME STRANDED IN YOUR CAR... STAY IN YOUR VEHICLE. REMAIN VISIBLE TO RESCUERS BY ATTACHING A BRIGHTLY- COLORED CLOTH TO YOUR ANTENNA...AND KEEP THE OVERHEAD LIGHT ON. DO NOT RUN YOUR ENGINE MORE THAN 10 MINUTES EVERY HOUR...AND MAKE SURE ICE OR SNOW DOES NOT BLOCK YOUR EXHAUST. MOVE YOUR ARMS AND LEGS TO KEEP BLOOD CIRCULATING. KEEP ONE WINDOW SLIGHTLY OPEN TO LET FRESH AIR IN. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
000 WWUS45 KPIH 282241 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 341 PM MST WED DEC 28 2005 ...WINTER STORM CONTINUES BRINGING MOUNTAIN SNOW AND WINDY CONDITIONS... .ESTIMATED SNOW ACCUMULATION IN THE SAWTOOTH MOUTAINS AND IN THE BIG AND LITTLE WOOD RIVER BASIN INDICATE 3 TO 10 INCHES OF NEW SNOW THROUGH 300 PM WEDNESDAY. IN FREMONT AND TETON COUNTIES...HIGH ELEVATION SNOW STARTED LATE THIS MORNING AND ESTIMATED TOTALS WERE FROM 1 TO 5 INCHES. HEAVY RAIN AND SNOW WILL CONTINUE TO ACCUMULATION THROUGHOUT CENTRAL AND EASTERN IDAHO UNTIL AT LEAST MIDNIGHT. PRECIPITATION WILL BECOME MORE SHOWERY AFTER MIDNIGHT WITH SHOWERS DECREASING FROM WEST TO EAST ACROSS IDAHO. AS THE STEADY RAIN AND SNOW BECOMES SHOWERY...THE WINDS WILL SHIFT TO THE WEST AND INCREASE TO 20 TO 30 MILES AN HOUR. SNOW SHOULD ALSO DEVELOP LATE TONIGHT AT LOWER ELEVATIONS AS COLDER AIR MOVES IN. SHOWERS SHOULD TAPER OFF BY LATE THURSDAY MORNING. IDZ018-031-290645- /O.CON.KPIH.WS.W.0002.000000T0000Z-051229T1200Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM... BELLEVUE 341 PM MST WED DEC 28 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY ABOVE 7500 FEET ELEVATION... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY. THE STORM THAT BROUGHT SNOW TO THE SAWTOOTH MOUNTAINS AND THE BIG AND LITTLE WOOD RIVER BASINS ON WEDNESDAY WILL ACCUMULATE AN ADDITIONAL 4 TO 11 INCHES OF SNOW. THE HEAVIEST SNOW WILL OCCUR ABOVE THE 7500 FOOT ELEVATION. LATER TONIGHT...STRONG WINDS WILL ALSO DEVELOP. THIS WILL CAUSE BLOWING AND DRIFTING OF SNOW...ADDING TO THE ALREADY HAZARDOUS CONDITIONS. IF TRAVEL IS NECESSARY...DRIVE WITH EXTREME CAUTION. REDUCE DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND THE MOTORIST AHEAD OF YOU...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IDZ019-290645- /O.CON.KPIH.WS.W.0002.000000T0000Z-051229T1500Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY 341 PM MST WED DEC 28 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY ABOVE 7500 FEET ELEVATION... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY. THE STORM THAT BROUGHT RAIN AND SNOW TO THE UPPER SNAKE RIVER HIGHLANDS WILL CONTINUE THROUGH TONIGHT...CHANGING OVER TO MORE SHOWERY PRECIPITATION AROUND 300 AM THURSDAY MORNING. THE HEAVY SHOWERS SHOULD END AROUND 800 AM ON THURSDAY. EXPECT ADDITIONAL SNOW ACCUMULATION OF 4 TO 8 INCHES...WITH THE HEAVIEST SNOW ACCUMULATING ABOVE THE 7500 FOOT ELEVATION. MAKE SURE THAT YOUR GASOLINE TANK IS FULL BEFORE YOUR TRIP. ALSO CHECK ANTIFREEZE LEVELS IN YOUR RADIATOR. CONSIDER TAKING A WINTER STORM KIT ALONG WITH YOU...INCLUDING SUCH ITEMS AS TIRE CHAINS...BOOSTER CABLES...FLASHLIGHT...SHOVEL...A BAG OF SAND OR CAT LITTER...BLANKETS AND EXTRA CLOTHING...WATER...A FIRST AID KIT...OR ANYTHING ELSE THAT WOULD HELP YOU SURVIVE IN CASE YOU BECOME STRANDED. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MESSICK
000 WWUS45 KPIH 290510 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1010 PM MST WED DEC 28 2005 ...WINTER STORM CONTINUES BRINGING MOUNTAIN SNOW AND WINDY CONDITIONS... .A SERIES OF DISTURBANCES ASSOCIATED WITH AN AREA OF LOW PRESSURE WILL CONTINUE TO USHER SHOWER ACTIVITY ACROSS EASTERN IDAHO THROUGH EARLY THURSDAY. PRECIPITATION WILL BECOME MORE SHOWERY AFTER MIDNIGHT WITH SHOWERS DECREASING FROM WEST TO EAST ACROSS IDAHO. AS THE STEADY RAIN AND SNOW BECOMES SHOWERY...THE WINDS WILL SHIFT TO THE WEST AND INCREASE TO 20 TO 30 MILES AN HOUR. SNOW SHOULD ALSO DEVELOP LATE TONIGHT AT LOWER ELEVATIONS AS COLDER AIR MOVES IN. SHOWERS SHOULD TAPER OFF BY LATE THURSDAY MORNING. IDZ018-031-291200- /O.CON.KPIH.WS.W.0002.000000T0000Z-051229T1200Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM... BELLEVUE 1010 PM MST WED DEC 28 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY. ADDITIONAL ACCUMULATIONS OF 4 TO 11 INCHES OF SNOW WILL OCCUR OVERNIGHT. THE HEAVIEST SNOW WILL OCCUR ABOVE THE 7500 FOOT ELEVATION. STRONG WINDS WILL ALSO DEVELOP OVERNIGHT CAUSING BLOWING AND DRIFTING SNOW. IF TRAVEL IS NECESSARY...DRIVE WITH EXTREME CAUTION. REDUCE DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND THE MOTORIST AHEAD OF YOU...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS ON HILLS OR WHEN MAKING TURNS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ IDZ019-291500- /O.CON.KPIH.WS.W.0002.000000T0000Z-051229T1500Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY 1010 PM MST WED DEC 28 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY. EXPECT ADDITIONAL SNOW ACCUMULATION OF 4 TO 8 INCHES...WITH THE HEAVIEST SNOW ACCUMULATING ABOVE THE 7500 FOOT ELEVATION. GUSTY WINDS OVERNIGHT WILL GENERATE AREAS OF BLOWING AND DRIFTING SNOW A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
000 WWUS45 KPIH 290949 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 249 AM MST THU DEC 29 2005 IDZ018-031-291100- /O.CAN.KPIH.WS.W.0002.000000T0000Z-051229T1200Z/ SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION- INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM... BELLEVUE 249 AM MST THU DEC 29 2005 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WINTER STORM WARNING. ALTHOUGH SNOW SHOWERS CAN BE EXPECTED THROUGH THE DAY TODAY...THE THREAT OF WIDESPREAD HEAVY SNOW HAS ENDED THROUGH THE SAWTOOTH MOUNTAINS AND THE BIG AND LITTLE WOOD RIVER REGION. THEREFORE THE WINTER STORM WARNING HAS BEEN CANCELLED. $$ IDZ019-291500- /O.CON.KPIH.WS.W.0002.000000T0000Z-051229T1500Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY 249 AM MST THU DEC 29 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. A BROAD AREA OF PRECIPITATION WILL REMAIN ACROSS THE UPPER SNAKE HIGHLANDS THROUGH EARLY THIS MORNING...TAPERING OFF TO SHOWERS BY LATE MORNING. ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE THIS MORNING. IN ADDITION TO THE SNOW...BREEZY NORTHWEST WINDS MAY PRODUCE AREAS OF BLOWING SNOW...REDUCING VISIBILITIES TO BELOW ONE MILE AND CREATING HAZARDOUS DRIVING CONDITIONS. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$
000 WWUS45 KPIH 291501 WSWPIH URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 801 AM MST THU DEC 29 2005 IDZ019-291615- /O.EXP.KPIH.WS.W.0002.000000T0000Z-051229T1500Z/ UPPER SNAKE HIGHLANDS- INCLUDING THE CITIES OF...DRIGGS...DUBOIS...ISLAND PARK... ST. ANTHONY 801 AM MST THU DEC 29 2005 ...WINTER STORM WARNING WILL EXPIRE AT 8 AM MST THIS MORNING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ALLOWED THE WINTER STORM WARNING TO EXPIRE. LIGHT SNOW IS EXPECTED TO CONTINUE OVER THE UPPER SNAKE HIGHLANDS TODAY...HOWEVER ONLY MINOR ACCUMULATIONS ARE EXPECTED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Dec 27, 3:15 PM MST, 32 minutes earlier.
Area forecast discussion, Dec 27, 3:15 PM MST, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 315 PM MST TUE DEC 27 2005 .DISCUSSION...NEAR TERM...TONIGHT THROUGH FRI. MAJOR INFLUX OF TROPICAL AIR AS IT GET ENTRAINED INTO THE UPPER LEVEL LOW OFF THE OR-WA COAST. SATELLITE PRECIPITABLE WATERS IN EXCESS OF 2 INCHES WERE OBSERVED ENTERING THE COASTS BEFORE THE AIRMASS SLID ONSHORE INTO THE UNDETECTABLE REALM. HEAVY SNOWS AT HIGH ELEVATION IS STILL EXPECTED AS THE AIRMASS IS VERY WARM. WILL CONVERT WATCH TO WARNING FOR THE FIRST 36 HOUR PERIOD. THE IS THE FIRST OF THREE STORMS TO AFFECT THE FORECAST AREA IN THE COMING WEEK. MODELS SHOW GOOD AGREEMENT FOR THE FIRST 36 HOURS. EVEN SNOW AMOUNTS ARE VERY SIMILAR BETWEEN GUIDANCE PRODUCTS. 30 INCH STORM TOTAL FOR ELEVATIONS WELL ABOVE WARNING ZONE...9000-PLUS ELEVATIONS. BELOW THAT...MAINLY ABOVE 7500 FEET ELEVATION...ANYWHERE FROM 8 TO 22 INCHES FOR TON THROUGH WED NIGHT. FORECAST AREA STAYS IN WARM SECTOR OF THE SHORTWAVE FOR FIRST 30 HOURS...THEN A COLD FRONT PUSHES THROUGH WED NIGHT...LOWERING SNOW LEVELS DRAMATICALLY WITH STRONG THERMAL DISCONTINUITY. THE THERMAL CONTRAST WILL ALSO POWER SOME WINDS WED NIGHT. THERE IS POTENTIAL THAT SOME ELEVATIONS COULD GET BLIZZARD LIKE CONDITIONS WED NIGHT...AND THERE IS THE POTENTIAL FOR ADVISORY LEVEL WINDS IN THE VALLEY. MAIN PROBLEM THOUGH IS WILL A WET SNOW BE LIKELY TO BLOW AROUND. RIGHT NOW...DO NOT THINK IT WILL BE A PROBLEM...BUT THIS WILL NEED TO BE MONITORED. AFTER THE 36 HOUR POINT...GUIDANCE PRODUCT SUITES BEGIN TO DIVERGE. COLDER GFS HAS QUITE A BIT OF COLD AIR COMING INTO THE FORECAST AREA. BASICALLY TOOK AVERAGE OF MOS-GUIDANCE TEMPERATURES AT THIS POINT. BY FOR THU THROUGH FRI...BRIEF BREAD BEFORE STORM NUMBER 2 APPROACHES. MESSICK EXTENDED FORECAST...SATURDAY THROUGH TUESDAY. NO SIGNIFICANT CHANGES TO THE FORECAST FOR THIS PERIOD. BOTH THE EC/GFS SIMILAR WITH OVERALL PATTERN. VERY ACTIVE MOIST PACIFIC FLOW TO CONTINUE. THE NEXT IN A SERIES OF PACIFIC STORMS WILL TRACK ACROSS THE STATE SATURDAY. THIS EVENT LOOKING LIKE A VALLEY RAIN AND MOUNTAIN SNOW EVENT. S/WV RIDGE TO SLIDE ACROSS AREA ON SUNDAY ALTHOUGH WE WILL LIKELY SEE LINGERING SNOW SHOWERS ACROSS THE MTNS. ANOTHER WAVE FORECAST TO SLIDE ACROSS REGION ON MONDAY (SLIGHTLY COOLER). S/WV RIDGE TRACKS ACROSS AREA ON TUE. MAIN FCST PROBLEM IN THE EXTENDED WILL BE FREEZING LEVELS AND TIMING OF PACIFIC WAVES. WINTHER && .AVIATION...THE CENTRAL MOUNTAINS (KIDA-KSMN) WILL HAVE CEILINGS GRADUALLY LOWER TONIGHT WITH POSSIBLE IFR CONDITIONS BY 12Z WED (REDUCED VISIBILITIES IN SNOW AND LOW CEILINGS). MAINLY VFR CONDITIONS EXPECTED OVER REMAINDER OF EASTERN IDAHO EARLY TONIGHT HOWEVER...VFR CONDITIONS WILL BECOME MVFR CONDITIONS BY MORNING WITH SCATTERED MOUNTAIN SNOW SHOWERS AND VALLEY RAIN SHOWERS MOVING INTO THE AREA. SNOW LEVELS WEDNESDAY MORNING SHOULD BE NEAR 6500 FEET. WINTHER && && .PIH WATCHES/WARNINGS/ADVISORIES...WINTER STORM WARNING FOR ZONES 18...19...AND 31 TONIGHT THROUGH THURSDAY NIGHT. &&
Hazardous weather outlook, Dec 27, 5:45 AM MST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 545 AM MST TUE DEC 27 2005 IDZ017>025-031-032-281300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 545 AM MST TUE DEC 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH HAS BEEN ISSUED FOR PORTIONS OF EASTERN IDAHO AT ELEVATIONS ABOVE 6500 FEET. SEVERAL INCHES OF SNOW COULD ACCUMULATE IN THE MOUNTAINS AS A STORM SYSTEM MOVES IN OFF THE PACIFIC. PLEASE REFER TO THE LATEST BOIWSWPIH BULLETIN FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WINTER STORM WILL IMPACT THE REGION WEDNESDAY AND WEDNESDAY NIGHT. SNOW LEVELS WILL REMAIN WELL ABOVE VALLEY FLOORS ON WEDNESDAY THEN FALL TO VALLEY FLOORS BEHIND A COLD FRONT WEDNESDAY NIGHT. SEVERAL ADDITIONAL INCHES OF SNOW COULD ACCUMULATE AT HIGHER ELEVATIONS... WHILE THE VALLEYS WILL SEE MOSTLY RAIN. GUSTY WINDS WILL ACCOMPANY THE FRONT WEDNESDAY NIGHT WHICH COULD LEAD TO A PERIOD OF VERY WINDY CONDITIONS FROM ABOUT MIDNIGHT UNTIL MID-MORNING WEDNESDAY... ESPECIALLY ON THE SNAKE PLAIN. ADDITIONAL PACIFIC STORM SYSTEMS ARE EXPECTED TO BRING MORE VALLEY RAIN/SNOW AND MOUNTAIN SNOW FRIDAY NIGHT THROUGH MONDAY. THE MOUNTAINS COULD RECEIVE SEVERAL INCHES OF ADDITIONAL SNOWFALL. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Dec 27, 10:19 AM MST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
1019 AM MST TUE DEC 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 AM NON-TSTM WND GST 5 S POCATELLO 42.80N 112.47W
12/27/2005 77 MPH BANNOCK ID TRAINED SPOTTER
AT 1050PM FROM RELIABLE ANEMOMETER
&&
PANGELThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 4:41 AM MST | Winter Storm Watch | PIH | 11 hr |
Nearby
Winter Storm Warnings in Idaho, 2005Every winter storm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.